×

zbMATH — the first resource for mathematics

Potentials on the two-torus for which the Hamiltonian flow is ergodic. (English) Zbl 0719.58022
The authors examine the motion of a point particle in the potential field on a two-dimensional torus of symmetric potentials of finite range. Three different classes of potentials are discussed: attracting, repelling and mixed (including smooth potentials without singularities) that lead to Hamiltonian systems which have positive Lyapunov exponent almost everywhere and are ergodic.
Reviewer: R.Cowen (Gaborone)

MSC:
37A99 Ergodic theory
37C10 Dynamics induced by flows and semiflows
37C70 Attractors and repellers of smooth dynamical systems and their topological structure
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] [A] Arnold, V. I.: Mathematical methods of classical mechanics. Berlin, Heidelberg, New York: Springer 1978 · Zbl 0386.70001
[2] [Ba] Baldwin, P. R.: Soft billiard systems. Physica D29, 321–342 (1988) · Zbl 0644.58010
[3] [BC] Benedicks, M., Carleson, L.: The dynamics of the Hénon map, preprint
[4] [Be] Berry, M.: Semiclassical mechanics of regular and irregular motion. Les Houches Session XXX. Amsterdam, New York, Oxford: North Holland 1981
[5] [BG1] Burns, K., Gerber, M.: Continuous invariant cone families and ergodicity of flows in dimension three. Erg. Th. Dyn. Syst.9, 19–25 (1989) · Zbl 0645.58034
[6] [BG2] Burns, K., Gerber, M.: Real analytic Bernoulli geodesic flows onS 2. Erg. Th. Dyn. Syst.9, 27–45 (1989) · Zbl 0645.58029
[7] [Bu] Bunimovich, L.A.: A Theorem on ergodicity of two-dimensional hyperbolic billiards. Commun. Math. Phys.130, 599–621 (1990) · Zbl 0704.58029
[8] [D1] Donnay, V.J.: Geodesic flow on the two-sphere, part I: Positive measure entropy. Erg. Th. Dyn. Syst.8, 531–553 (1988) · Zbl 0645.58030
[9] [D2] Donnay, V. J.: Geodesic flow on the two-sphere, part II: Ergodicity. Lecture Notes in Mathematics vol.1342, pp. 112–153. Berlin, Heidelberg, New York: Springer 1988
[10] [G] Gallavotti, G.: Lectures on the Billiard. Lecture Notes in Physics vol.38, pp. 236–295. Berlin, Heidelberg, New York: Springer 1975 · Zbl 0324.28013
[11] [H] Hopf, E.: Statistik der Geodatischen Linien in Mannigfaltigkeiten Negativer Krummung. Leipziger Berichte19, 261–304 (1939)
[12] [K] Katok, A.: Invariant Cone families and stochastic properties of a smooth dynamical systems, preprint · Zbl 0816.58029
[13] [Kn1] Knauf, A.: Ergodic and topological properties of Coulombic periodic potentials. Commun. Math. Phys.100, 89–112 (1987) · Zbl 0616.58044
[14] [Kn2] Knauf, A.: On soft billiard systems, PhysicaD36, 259–262 (1989) · Zbl 0697.58034
[15] [Kr] Krylov, N. S.: Works on the foundation of statistical physics. Princeton, NJ: Princeton University Press 1979
[16] [KS] Katok, A., Strelcyn, J. M.: with collaboration of F. Ledrappier and F. Przytycki: Invariant Manifolds, Entropy and Billiards, Smooth Maps with Singularities. Lectures Notes in Mathematics vol.1222. Berlin, Heidelberg, New York: Springer 1986 · Zbl 0658.58001
[17] [KSS1] Krámli, A., Simányi, N., Szász, D.: Three billiard balls on thev-dimensional torus is aK-flow, submitted to Ann. Math.
[18] [KSS2] Krámli, A., Simányi, N., Szász, D.: Four balls on thev-dimensional torus, preprint
[19] [KSS3] Krámli, A., Simányi, N., Szász, D.: A transversal fundamental theorem for semi-dispersing billiards. Commun. Math. Phys.129, 535–560 (1990) · Zbl 0734.58028
[20] [KSS4] Krámli, A., Simányi, N., Szász, D.: Dispersing billiards without focal points on surfaces are ergodic. Commun. Math. Phys.125, 439–457 (1989) · Zbl 0825.58024
[21] [Ku] Kubo, I.: Perturbed Billiard Systems, I. The Ergodicity of the Motion of a Particle in a Compound Central Field. Nagoya Math. J.61, 1–57 (1976) · Zbl 0348.58008
[22] [KuM] Kubo, I., Murata, H.: Perturbed Billiard Systems, II. Bernoulli Properties. Nagoya Math. J.81, 1–25 (1981) · Zbl 0458.58014
[23] [M] Markarian, R.: Ergodic properties of a particle motion: Symmetric potentials; Non-elastic billiards. Preprint (1990)
[24] [O] Osceledec, V. I.: A multiplicative ergodic theorem: Characteristic Lyapunov exponents of dynamical systems. Trans. Moscow Math. Soc.19, 197–231 (1968)
[25] [P] Pesin, Ya. B.: Lyapunov characteristic exponents and smooth ergodic theory. Russ. Math. Surv.32, 4, 55–114 (1977) · Zbl 0383.58011
[26] [SC] Sinai, Ya. G., Chernov, N. I.: Ergodic properties of certain systems of two-dimensional discs and three-dimensional balls. Usp. Math. Nauk42, 153–174 (1987)
[27] [Si1] Sinai, Ya. G.: On the Foundations of the Ergodic Hypothesis for a Dynamical System of Statistical Mechanics. Dokl. Akad. Nauk SSSR153, 1261–1264 (1963)
[28] [Si2] Sinai, Ya. G.: Dynamical systems with elastic reflections. Russ. Math. Surv.25(1) 137–189 (1970) · Zbl 0263.58011
[29] [V1] Vetier, A.: Sinai billiard in potential field (construction of fibers). Révész, P. (ed.). Coll. Math. Soc. J. Bolyai36, 1079–1146 (1982)
[30] [V2] Vetier, A.: Sinai billiard in potential field (absolute continuity) Proc. 3rd Pann. Symp. Mogyoródi, J., Vincze, I., Wertz, W. (eds.). 341–351 (1982)
[31] [W1] Wojtkowski, M.: Invariant families of cones and Lyapunov exponents. Erg. Th. Dyn. Syst.5, 145–161 (1985) · Zbl 0578.58033
[32] [W2] Wojtkowski, M.: A system of one dimensional balls with gravity. Commun. Math. Phys.126, 507–533 (1990) · Zbl 0695.70007
[33] [W3] Wojtkowski, M.: The system of one dimensional balls in an external field II. Commun. math. Phys.127, 425–432 (1990) · Zbl 0709.70010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.